Strong convergence theorems for equilibrium problems involving Bregman functions in Banach spaces

Eskandar Naraghirad, Sara Timnak


In this paper, using Bregman functions, we introduce new Halpern-type iterative algorithms for finding a solution of an equilibrium problem in Banach spaces. We prove the strong convergence of a modified Halpern-type scheme to an element of the set of solution of an equilibrium problem in a reflexive Banach space. This scheme has an advantage that we do not use any Bregman projection of a point on the intersection of closed and convex sets in a practical calculation of the iterative sequence. Finally, some application of our results to the problem of finding a minimizer of a continuously Fr\'{e}chet differentiable and convex function in a Banach space is presented. Our results improve and generalize many known results in the current literature.


Bregman function; fixed point; strong convergence; equilibrium problem; Halpern-type iterative scheme

Full Text:



E. Blum and W. Oettli, From Optimization and variational inequalities to equilibrium problems, Math. Student, 63(1994), 123--145.

S. Plubtieng and K. Ungchittrakool, Strong convergence theorems for a common fixed point of two relatively nonexpansive mappings in a Banach space, J. Approx. Theory, 149(2007), 103--115.

S. Plubtieng and K. Ungchittrakool, Approximation of common fixed points for a countable family of relatively nonexpansive mappings in a Banach space and applications, Nonlinear Analysis, 72(2010), 2896-2908.

Wataru Takahashi and Kei Zembayashi, Strong and weak convergence theorems for equlibrium problems and relatively nonexpansive mappings in Banach spaces, Nonlinear Analysis, 70(2009), 45--57.

Lu-Chuan Ceng, Hybrid extragradient method with regularization for triple hierarchical variational inequalities with general mixed equilibrium and split feasibility constraints, Tamkang Journal of Mathematics, 46(2015), 453--503.

K. Nakajo and W. Takahashi, Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups, J. Math. Anal. Appl., 279(2003), 372--379.

S. Matsushita and W. Takahashi, A strong convergence theorem for relatively nonexpansive mappings in a Banach space, J. Approx. Theory, 134(2005), 257--266.

W. Takahashi, Nonlinear Functional Analysis, Fixed Point Theory and Its Applications, Yokahama Publishers, Yokahama, 2000.

W. Takahashi, Convex Analysis and Approximation of Fixed Points, Yokahama Publishers, Yokahama, 2000.

B. Halpern, Fixed points of nonexpanding mappings, Bull. Amer.

Math. Soc., 73(1967), 957--961.

S. Reich, Approximating fixed points of nonexpanding mappings, Panamer Math. J., 4(1994), 23--28.

K. Aoyama, Y. Kamimura, W. Takahashi and M. Toyoda, Approximation of common fixed points of a countable family of nonexpansive mappings in a banach space, Nonlinear Analysis. TMA, 67(2007), 2350--2360.

S. Reich, A weak convergence theorem for the altering method with Bregman distances, in: Theory and Applications of Nolinear Operators of Accretive and Monotone Type, Marcel Dekker, New York, 1996, 313--318.

D. Butnariu and A. N. Iusem, Totally Convex Functions for Fixed Points Computation and Infinite Dimensional Optimization, Kluwer Academic Publishers, Dordrecht 2000.

F. Kohsaka and W. Takahashi, Proximal point algorithms with Bregman functions in Banach spaces Journal of Nonlinear and Convex Analysis, 6(2005), 505--523.

R. T. Rockafellar, Monotone operators and the proximal point algorithm, SIAM Journal on Control and Optimization, 14(1976), 877--898.

R. T. Rockafellar, On the maximality of sums of nonlinear monotone operators}, Trans. Amer. Math. Soc., 149(1970), 75--88.

R. T. Rockafellar, Characterization of subdifferentials of convex functions, Pacific. J. Math., 17(1966), 497--510.

R. T. Rockafellar, On the maximal monotonicity of subdifferential mappings, Pacific J. Math., 33(1970), 209--216.

H. H. Bauschke and P. L. Combettes, A weak-to-strong convergence proinciple

for Fejer-monotone methods in Hilbert spaces, Math. Oper. Res., 26(2011), 248--264.

G. Chen and M. Teboulle, Convergence analysis of a proximal-like minimization algorithm using Bregman functions, SIAM J. Optimization, 3(1993), 538--543.

L. M. Bregman, The relation method of finding the common point of convex sets and its application to the solution of problems in convex programming, USSR Comput. Math. Math. Phys., 7(1967), 200--217.

Y. Censor and A. Lent, An iterative row-action method for interval

convex programming, J. Optim. Theory Appl., 34(1981), 321--358.

E. Naraghirad, W. Takahashi and J.-C. Yao, Generalized retraction and fixed point theorems using Bregman functions in Banach spaces, Journal of Nonlinear and Convex Analysis, 34(2012), 141--156.

C. Zv alinescu, Convex Analysis in General Vector Spaces, World Scientific Publishing Co. Inc., River Edge NJ,2002.

D. Butnariu and E. Resmerita, Bregman distances, totally convex functions and a method for solving operator equations in Banach spaces, Abstract and Applied

Analysis, 2006(2006), Art. ID 84919, 1--39.

S. Reich and S. Sabach, Existence and approximation of fixed points of Bregman firmly nonexpansive mappings in reflexive Banach spaces, Fixed-Point Algorithms for Inverse Problems in Science and Engineering, Springer, New York, 2010, 299--314.

Simeon Reich and Shoham Sabach, Two strong convergence theorems for Bregman strongly nonexpansive operators in reflexive Banach spaces, Nonlinear Analysis, 73(2010), 122--135.

N. Hussain, E. Naraghirad, A. Alotaibi, Existence of common fixed points using Bregman nonexpansive retracts and Bregman functions in Banach spaces, Fixed Point Theory and Applications, 2013, 2013:113.

Eskandar Naraghirad and Jen-Chih Yao, Bregman weak relatively nonexpansive mappings in banach spaces, Fixed Point Theory and Applications, 2013(2013),1--43.

P. E. Mainge, Strong convergence of projected subgradient methods for nonsmooth and nonstrictly convex minimization, Set-Valued Anal., 16(2008), 899--912.

H. K. Xu and T. K. Kim, Convergence of hybrid steepest-descent methods for variational inequalities, Journal of Optimization Theory and Applications, 119(2003), 185--201.

J. B. Baillon and G. Haddad, Quelques proprietes des operateurs angle-bornes et n-cycliquement monotones, Israel J. Math., 26(1977), 137--150.

Chih-Tzong Pang and Eskandar Naraghirad, Approximating conmmon fixed pointys of Bregman weakly relatively nonexpansive mappings in Banach spaces, Journal of Function Spaces, 2014, Article ID 743279, 19 pages.


Sponsored by Tamkang University | ISSN 0049-2930 (Print), ISSN 2073-9826 (Online) | Powered by MathJax